Skins Bumps Post-Chemo?

I am 8 weeks post treatment (carbo/taxol) and noticed about a week ago that my skin has become quite rough. I feel little bumps all over that definitely weren't there before I got sick, and can sort of see them with a magnifying mirror. The only medication I'm still taking regularly is Lyrica for nerve pain. Has anyone else had this kind of change in their skin? Any thoughts/suggestions?

Report post

10 replies. Join the discussion

If your hair is just starting to grow back maybe it has something to do with that. Just a wild guess though. Have you started using a new lotion?

Anne

Report post

I am 2 months post chemo and I also noticed a bumpy complexion on my arms mostly. It's hard to see with the naked eye, but I can feel it. I think it may have something to do with the hair follicles and hair regrowth. Mine seems to be improving a little from a couple of weeks ago.

Report post

Thank you for responding.

No new lotion, unfortunately.

I thought it might be hair follicles, but it's in places where I didn't have hair before, and where most women don't usually have hair --particularly on my shoulders going over onto my back. Maybe I'm just going to be furry in my recovery :)

Report post

I am almost three months out and I experienced the same thing. It feels almost like pimples...tiny little bumps on my arms and legs mostly. I chalked it up to chemo messing with my hair follicles. I can't get a smooth shave on my legs to save my life because of the darn bumps making everything feel so rough <smirk> But I figure there are worse things.

Report post

I had waxy bumps all over my head and my face seems to be more broken out. I figured it was all the drugs leaving my system. Those drugs have to come out somewhere. Rub you head really hard with your flat hand and see if you get anything coming out of it.

Report post

I had bumpy skin on my arms - this started a month after I finished my chemo and that was 6 months ago .
Use body scrub and after that ,Lubriderm unsented for normal to dry skin .
My bumps are almost gone .

Report post

This is probably something different, but watch for visible tiny red raised bumps with a red tip, especially on the trunk. It's not spread out like a continuous rash, but individual bumps. That can be a symptom of low white blood cell count. Look at the other symptoms also, it's rare to just have that one.

Don't want to spook you for no reason, but I had these and complained during a regular doctor's appt about 'rashes and cuts that take forever to heal' and she looked at it and ordered a blood test which showed low wbc. I think I even saw a photo of it on the internet, but I don't remember where......sorry.

Hope it goes away soon.

Peggy

Report post

Most of you posted the exact same experience I was having and I do believe it was hair follicles coming alive again:) It was mostly on my arms, but I had a lot of light fuzz on my arms before chemo.
And what's with the waxy feel StrongerthanIthought? My face and head felt the same way. I even used the word waxy to my husband. At least we all have company here:)
dggirl, I have one place on one leg that no matter how carefully I shave it still feels like 5'Oclock shadow!

Report post

MishCan, when my hair began returning (it's a scant 1/4 inch by now), my scalp was itchy in the sense that it felt good to give it a good "scrub". That discomfort has now disappeared.

I wish my skin problem was the same as yours.

I finished carbo/taxol/avastin in July and am receiving avastin for maintenance every 3 weeks.

For the past six weeks I've experienced tiny, individual hives and itchy skin. It began with a hive or two on my left hand. On my body, the hives or so tiny I can't really feel them, but my skin itches. This morning the palms of my hands have several hives and are burning itchy. Every morning when I get out of bed I scratch my entire body...then it alleviates throughout the day, except for the obvious hives.

I tried benedryl two nights and I don't think it helped. If it did, it was minimal. Yesterday I stopped taking Vit D3 and B12 just in case I am allergic to them or whatever.

My family doc gave me lanaphilic ointment with urea and TCN, but I can't slather that on my entire body! He said to use it sparingly!!!

Anyone else with this weird itchiness?
My blood counts are normal.
My liver readings are normal.

Report post

Kennebec, it sounds like you are taking something you are allergic to for sure!
I find that if my dose of Tylenol is too much the itching can get crazy. I really think I was having a reaction to the Leukine (like Neulasta). Doc finally had to give me a prescription for the hives and itching because I couldn't sleep. My hands did swell a lot and the hives were huge!
People will start standing further away from you thinking you might have bugs:)
I hope you stop itching.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support OCNA

Help the Ovarian Cancer National Alliance reach its goals and support people like yourself by making a donation today.

Donate to the Ovarian Cancer National Alliance

Discussion topics

Support OCNA

Donate to OCNA

Community leaders